Alert archive / Texas / Tornado Warnings in 1994
Tornado Warning 32, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 29, 1994, 5:16 PM CDT for Archer County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 29, 1994, 5:16 PM CDT (22:16 UTC)
- Expired
- May 29, 1994, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Archer County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:30 PM CDT | Tornado F0 | Scotland, TX | |
| May 29, 5:34 PM CDT | Tornado F0 | Olney, TX | A brief tornado touchdown was reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Stephenville/Cla, TX (KSEP), launched 12:00Z, 10.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 292218
TOROKC
TXC009-292300-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
516 PM CDT SUN MAY 29 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
ARCHER
INCLUDING THE FOLLOWING LOCATION
WINDTHORST
AT 516 PM CDT RADAR INDICATED A DEVELOPING TORNADO 8 MILES
SOUTHWEST OF WINDTHORST.
THE PARENT STORM WAS MOVING SOUTHEAST AT 5 TO 10 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR SOUTHERN OKLAHOMZA AND
NORTHERN TEXAS UNTIL 1100PM CDT.
LAT...LON 3336 9840 3338 9897 3389 9858 3378 9843What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 29, 3:18 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 29, 3:18 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 315 PM CDT SUN MAY 29 1994 SEEMS LIKE LOTS OF THINGS COMING TOGETHER FOR POTENTIAL SUPERCELLS IN FAR SW OK AND THE WRN PTNS OF N TX...JUST W OR NW OF SPS. LIFTED INDEX VALUES IN THE -10 TO -12 RANGE...LINE OF TOWERING HARD CU ALONG INTERSECTING BOUNDRIES IN THIS AREA AND GOOD BACKED LOW LVL FLOW. STORMS WL LIKELY MV SLOWLY SEWRD INTO N TX THIS EVENING. OTHER TRW DVLPMNT PSBL ALONG TROF LINE FROM FM HARMON COUNTY NEWRD TO NR KINGFISHER. WL INCLUDE CHC POPS SE OF THIS LINE UNTIL ABOUT MIDNIGHT. ANY STRMS TNGHT CD BE SVR WITH THE GREATEST THREAT IN THE WRN PART OF N TX AND IN FAR SW OK...WL WORD ACCORDINGLY. AFTER TNGHT...LOOKS LIKE WARMING MID LVL TEMPS...UPR HIGH BLDG INTO THE AREA AND SINKING MOTION SD KEEP TRW FROM FORMING THROUGH WED DESPITE WK SFC FNT MVG THRU THE AREA. VERY WARM ON MEMORIAL DAY AND FEW DEGREES COOLER MOST SECTIONS ON TUESDAY AND WEDNESDAY. WL GO CLOSER TO COOLER FPC THRU THE FCST. CD SEE SOME FOG AROUND LATE TNGHT IN NRN AND PTNS OF CNTRL ZONES (PLACES THAT GOT DECENT RAINFALL LAST NIGHT). WL INCLUDE SLGT CHC POPS FOR THURS AND FRI IN THE EXTENDED...BUT NOT TOO CONFIDENT. HV SERIOUS DOUBTS ABOUT HIGH POPS AND THE RELATIVELY COOL TEMPS IN THE EXTENDED FROM NMC TDY. FIRST GUESS NMBRS: HBR 66 94 66 90 / 10 10 10 10 OKC 66 89 66 86 / 30 10 10 10 SPS 65 94 66 90 / 30 10 10 10 GAG 61 92 61` 88 / 10 10 10 10 PNC 65 90 64 86 / 10 10 10 10 DUA 68 88 70 88 / 40 10 10 10 .OKC...NONE. .TX...NONE. 25 (MTE)
In the hours before
Special weather statement, May 29, 12:35 PM CDT, 4 hours 41 minutes before
OKZ004>053-TXZ083>090-292000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1235 PM CDT SUN MAY 29 1994 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE WESTERN HALF OF OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY WEST OF A LINE FROM ENID... TO OKLAHOMA CITY... TO LAKE TEXOMA. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WITHIN THE SLIGHT RISK AREA WILL BE IN SOUTHWEST OKLAHOMA AND WESTERN PART OF NORTH TEXAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS. SOME OF THE THUNDERSTORMS MAY MOVE INTO CENTRAL SECTIONS OF OKLAHOMA THIS EVENING. LARGE HAIL... DAMAGING WINDS... AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. THUNDERSTORMS THAT OCCURRED LAST NIGHT AND THIS MORNING HAVE GENERATED AN OUTFLOW BOUNDARY THAT EXTENDED FROM ALTUS TO NEAR ARCHER CITY AT MIDDAY. THE BOUNDARY WILL SERVE AS A POSSIBLE FOCUS FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS DURING THE AFTERNOON. MEANWHILE... THE AIRMASS IS EXPECTED TO BECOME VERY UNSTABLE IN SOUTHWEST OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS DURING THE AFTERNOON. VERTICAL WIND PROFILES ARE EXPECTED TO BE ADEQUATE FOR THE DEVELOPEMENT OF SUPERCELL THUNDERSTORMS... ESPECIALLY IF THE THUNDERSTORM BOUNDARIES ARE MAINTAINED THROUGH THE AFTERNOON. AN AREA OF WEAK SURFACE CONVERGENCE IN NORTHWEST OKLAHOMA MAY ALSO HELP TO TRIGGER SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING. PERSONS ENGAGED IN OUTDOOR ACTIVITIES THIS HOLIDAY WEEKEND SHOULD KEEP ABREAST OF DEVELOPING WEATHER CONDITIONS... AND AVOID BEING CAUGHT IN EXPOSED OPEN AREAS... SUCH AS LAKES... DURING A THUNDERSTORM. SPOTTER ACTIVATIONS MAY BE REQUIRED THIS AFTERNOON IN WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS... AND LATER THIS EVENING IN PORTIONS OF CENTRAL OKLAHOMA. CS
Special weather statement, May 29, 12:38 PM CDT, 4 hours 38 minutes before
OKZ004>053-TXZ083>090-292000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1235 PM CDT SUN MAY 29 1994 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE WESTERN HALF OF OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY WEST OF A LINE FROM ENID... TO OKLAHOMA CITY... TO LAKE TEXOMA. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WITHIN THE SLIGHT RISK AREA WILL BE IN SOUTHWEST OKLAHOMA AND WESTERN PART OF NORTH TEXAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS. SOME OF THE THUNDERSTORMS MAY MOVE INTO CENTRAL SECTIONS OF OKLAHOMA THIS EVENING. LARGE HAIL... DAMAGING WINDS... AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. THUNDERSTORMS THAT OCCURRED LAST NIGHT AND THIS MORNING HAVE GENERATED AN OUTFLOW BOUNDARY THAT EXTENDED FROM ALTUS TO NEAR ARCHER CITY AT MIDDAY. THE BOUNDARY WILL SERVE AS A POSSIBLE FOCUS FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS DURING THE AFTERNOON. MEANWHILE... THE AIRMASS IS EXPECTED TO BECOME VERY UNSTABLE IN SOUTHWEST OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS DURING THE AFTERNOON. VERTICAL WIND PROFILES ARE EXPECTED TO BE ADEQUATE FOR THE DEVELOPEMENT OF SUPERCELL THUNDERSTORMS... ESPECIALLY IF THE THUNDERSTORM BOUNDARIES ARE MAINTAINED THROUGH THE AFTERNOON. AN AREA OF WEAK SURFACE CONVERGENCE IN NORTHWEST OKLAHOMA MAY ALSO HELP TO TRIGGER SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING. PERSONS ENGAGED IN OUTDOOR ACTIVITIES THIS HOLIDAY WEEKEND SHOULD KEEP ABREAST OF DEVELOPING WEATHER CONDITIONS... AND AVOID BEING CAUGHT IN EXPOSED OPEN AREAS... SUCH AS LAKES... DURING A THUNDERSTORM. SPOTTER ACTIVATIONS MAY BE REQUIRED THIS AFTERNOON IN WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS... AND LATER THIS EVENING IN PORTIONS OF CENTRAL OKLAHOMA. CS
Local storm report, May 29, 4:49 PM CDT, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
449 PM CDT SUN MAY 29 1994
TIME/DATE COUNTY EVENT/LOCATION
445 PM WICHITA NICKEL SIZE HAIL IN SOUTHERN
SECTIONS OF WICHITA FALLS
02
666HIGHS INGHT EASTERLY WIN
.MONDAY NIGHT..R. LOWS NEAR 50.TUESDAY...MOSTLY6WWUSx
4ON THUNDERSTORMS$WWUS.
.< De^WSUSN
\ PRECIPITATIONla`WWUSR
6WWUSd
`WWUS
40-
NORTH CENT
6WWUS*
8SUN MAY 29 19946WWUS
,WWUS"
N>6WWUS
666WWUS
.6WWUSH
SUNNY. HIGHS IN THE 70S. LI6^.TUESDAY88WUUS
*6WWUS
?6WWUS<
.66WWUS^
(0XWSUS
7q4WSUS
6PWUUS
,56WWUS
'Na`WWUS$
l"s`WWUS
1
O9-300440-
SOUTNTRAL OREGON
3M PDT SUN MAY 298p6WWUS
3U^WSUS
EST TO NORTHWESTD 15 TO 25 MPH*6WWUS~
x*'(WUUS
. HIGHS IN THE 7NORTH WIND 10 MPH.Local storm report, May 29, 4:50 PM CDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
449 PM CDT SUN MAY 29 1994
TIME/DATE COUNTY EVENT/LOCATION
445 PM WICHITA NICKEL SIZE HAI&L IN SOUTHERN
SECTIONS OF WICHITA FALLS
02The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 44 min |
| May 29, 5:34 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 41 min |
| May 29, 6:03 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 42 min |
| May 29, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 47 min |
Nearby
Tornado Warnings in Texas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.